I am a young woman in high school. I just had a back surgery for a pilonidal cyst 5 days ago. Note: I had this same surgery a year ago, followed by an 8 month recovery, in case that's important. I am alternating between ibuprofen and tylenol every four hours. Today, I took two tylenol and drank 50 drops of novocaine (as prescribed by my doctor) and then I had my daily bandage change at 4:30 pm. Despite the medication, it still hurt like hell when the nurse changed it. Five minutes later, I took two ibuprofen because I couldnt think straight from the pain. That helped, but it still hurt pretty bad. I waited three hours (the next time I was supposed to take my meds), and took another two tylenol. It's been two hours since then, and the pain is stabbing me in my back. I'm worried I've taken too many pain pills for today; I counted, and I've taken 6 tylenol, 4 ibuprofen, and 50 drops of novocaine. But I also doubt I can sleep with this pain. Any suggestions?
You gave a really helpful account of your day.
I'm sorry you are suffering so much. How does this compare with your previous surgery ?
Part of the responsibilities of a visiting nurse is to keep your doctor up-dated with problems. Don't be afraid to ask her to call and give him her observations.
You are ok with your pills. You need to keep your total Tylenol amount to less than 4 Gms per day! It will cause liver damage.
If you took regular strength, 325 mg/tab, X 2 pills per dose = 650 mg. Total today is 1950 mg.
if you took Extra-strength, 500 mg /tab X 2 tabs = 1000mg / 1 Gm. Total today is 3 Gms.
Your Ibuprophen is ok to use with Tylenol because it is an NSAID (non-steroidal anti-inflammatory ).
He is giving you the Tylenol for pain/fever.
Ibuprophen is to decrease the post-op inflammation and relief of pain.
You may want to ask the nurse to call you an hour before she comes for the dressing change. You could take the Meds so they are at their peak when she arrives.
Continue to ask questions if you have problems.
Best wishes to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jan 2013 • 1 answer
Posted 17 Aug 2014 • 2 answers
Posted 16 Aug 2015 • 1 answer
Posted 2 Nov 2015 • 0 answers
Posted 19 Aug 2016 • 1 answer